endometriosis · hormone therapy

Lupron Depot- Month 2

On May 4th, I went into my doctor’s office to receive a second injection of the hormone therapy drug Lupron Depot. My first injection only lasted 1 month but this one lasts for 3. My symptoms have changed a bit but nothing too drastic. I put a call in to my doctor yesterday morning (5/13) to make sure the bleeding I’ve been having is not out of the ordinary. I was especially nervous because about 5 days after the second shot the bleeding began to change. For roughly 2 weeks (lets say the last week of April and the first week of May) I had been bleeding very very dark. Nothing heavy… to give you an estimate, I have just finished a box of lite tampons since this begun. My doctor did inform me that I would probably have some sort of bleeding during the first month so this wasn’t a surprise. Although I got nervous when out of no where the bleeding changed to bright red at the beginning of last weekend, about 5 days after my second injection. It is finally beginning to cease (as of 5/14). I also find out on the 21st if the hemorrhagic cyst inside my right ovary has shrunk at all due to the medicine! Hopefully it has as my doctor is very confident that it will be smaller than the original 5cm, and therefore I won’t need surgery, but we’ll see.

Previous first month symptoms:

1. Hot flashes

2. Memory loss

3. Itching

4. Fatigue

5. Cramping

6. Acne

7. Nausea

Here is an update on my symptoms as of this second shot I received a week and a half ago. The acne has calmed down. The itching occurs less often than before but is still definitely there. The cramping has actually gotten worse but that might be linked to the bleeding that’s been happening. Fatigue is still here and is exactly the same as the first month. The only thing that gets me up and moving on a day to day basis is my vyvanse! The memory loss I was experiencing has turned into more of a general ‘memory fog’. I now have no confusion as to what a real hot flash is now haha! I can call them out as they are happening! My mom thinks this is hilarious… she is obviously not on my level yet. Nausea is the one symptom that has pretty much completely disappeared. I assume as time goes on, others will disappear as well.


For some reason, I have had this nagging feeling that the second shot might not have been done properly. Maybe someone can shed some light on this for me if you’ve received these hormones before. My first injection was done by an older nurse who had given this medicine out before. She took it out of the packaging and prepared it right in front of me. I know some of the chemicals need to be released into the main tube and shaken and that’s exactly what she did. With the second time around, I had a young nurse who had never given this injection before. After, she had to ask a fellow nurse how to fill out the paperwork! She called me to a back room with the injection already out of its container. It was over in a few seconds. Something about the quickness of it all, and the fact that she had to ask another nurse for help filling out my basic paperwork just gave me an iffy feeling. No shaking of the injection or anything was done (at least that I saw in the room). Below is a picture explaining the anatomy of the injection itself:

Here is a video I found online regarding information on how to properly mix and administer the Lupron Depot injection properly, if anyone is interested. 🙂

http://www.lupronprostatecancer.com/hcp/modal_administer_video1.aspx

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s